Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
why would my dr put me on two types of the same dr
Watch this 
View More Posts Ignore
I want to know what the pros and cons are with my pain dr putting me on two types of morphine?
long acting for all the time and short acting for breakthrough .

even though I have been on the long acting and had no problems since I have been on the immediate realease I have been having mental issues .
I have had crying jags , I get angry over the tinyest things and not just irritated but full out raged anger . I also have been having thoughts that are very scary to me . should I contact my dr about this ? I thought that it would even out but it doesn't seem to be at all and it is scary .
As for the pain control it is not working at all .
my dr had me on hydrocodone for breakthough and that was working but then his colleague decided to switch it to this and now I am disappointed and upset and am really wondering how to deal with this ? Give me some advice please .
Posted on 03/24/11, 08:18 pm
61 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Chronic Pain. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 03/24/11  8:41pm
" When did they change things? Sometimes just the Change will send us into Depression....But, if what you were taking worked, why the change? I can understand the Long acting and short acting...I take Methadone 120 mg. along with Oxycodone 30 mg. up to 5 times a day for BT....But as of April 7 that will change to either Opana ER or Exalgo for long acting......Were you having the crying fits at all before? Maybe you never got as upset because the pain was under control....and now that its not under control you are noticing the Depressi8on more.....I don't know.....but I hope and pray it gets better.....don't let it get you down... "
View More Posts Ignore
Reply #2 - 03/24/11  10:03pm
" It could just be changing meds that is causing this or it could be the meds. I would talk with your doctor. you could be experienceing withdrawals from the hydrocodone. Just because they gave you a different pain med your body could still be craving the old pain med.

I was on hydrocodone as needed for sometime and my pain specialist changed my meds to hydromorphone as needed. The reason he gave me for this was he wanted to get me away from the tylonel and the affects it was having on my liver.

I have so many health problems and so many doctors that sometimes it's hard for them to agree on what is the best meds because they all have side effects that aggravate my other health problems.

The best advice I can give is to talk with your doctor. I know when I was on ms-contin I felt like I was going crazy but was afraid to stop it because if my pain was that bad while I was on it how much worse would it be if I stopped it. I did finially stop taking it and it took a couple of months to get it out of my system and the first month was horrible but that was due to withdrawals.

For me I find it better only to take pain meds when the pain is at the point where I think about going to ER. Taking pain meds on a regular schedule only made me a basket case.

I hope you have better luck.

Hugs & Prayers,
Mary "
View More Posts Ignore
Reply #3 - 03/25/11  1:38am
" It is very common to be on two types of the same medication, actually.

However, if what you are on is NOT helping your pain...you need to speak up and tell your doc. Please don't think he did that just to mess with you, though. I have never seen a doc do that, when adjusting meds. How long were you on the hydrocodone? Because of the tylenol content of the hydrocodone, I know many docs who don't like patients being on that long-term.

The best way to treat pain med wise is usually to start with an extended release medication for constant, around the clock pain control. And then, add in an instant release, or rapid acting medication for use PRN (as needed ) for breakthrough pain (pain that breaks through despite the extended release med). I hope that makes sense.

MSIR is a lot stronger than hydrocodone. I don't think the issue is that it's not as strong...but it may be it just doesn't work for you. Everyone reacts to medications differently. Could you call your doc and ask him about it? If there wasn't a reason to take you off the hydrocodone (like i said, some docs fear liver damage with long term use, due to the tylenol content of hydrocodone), then maybe they will change it back. I don't know a doc I work with that would have a problem going down the scale in meds, in which case this would be. In many states you are able to call in hydrocodone over the phone as well, so it might save you a trip back to the doctors if you call.

Please call and tell your doctor you're not getting good pain relief with this. I assure you the colleague most likely didn't do this just to mess with things, but to help your pain. I am really sorry you're so anxious after having this happen. I understand, believe me. I've been there myself. I hope you can get some relief soon and get in touch with your doc to straighten this out. Let us know how things go.

I wish I could type more but my fingers hurt so much right now I can't. I'm crying even as I type this from the pain. If I can help in any way, please let me know. I would def try contacting your doc ASAP in the morning to discuss this. ((((hugs)))) "
View More Posts Ignore
Reply #4 - 03/25/11  5:09am
" hi, i'm on the same thing as you. 2 types of morphine. i changed to this schedule from hydrocodone 10mg. x 2 every four hours (i was out of my mind every two hours from pain.)

i am so sorry that you are not reacting well. you should call the doctor or pharmacy immediately. i don't think the side effects you are having should go unchecked.

as far as personal speculation goes, i find morphine to be far less euphoric than hydrocodone, which i really like about it. is it possible that you were more euphorically stimulated by hydrocodone and are now having the blues or psychological withdrawal? "
View More Posts Ignore
Reply #5 - 03/25/11  5:12am
" hi how are you ?
my doctor has put me on 2 different medications, as one helps with the break through pain and one works slowly, helping the pain during the day.
it's good that he has put you on 2 different medications.
a lot of people who are in pain can take several medications to help with pain, i take 6 different pain medications to help me through the day. "
View More Posts Ignore
Reply #6 - 03/25/11  7:29am
" I would let your doctors know your symptoms they are not normal and it is not the quality of life you want. I would ask why they have it the way they do. Are you on any other meds like steroids I know when my doctors put me on those metro pack I acted the same way you are and I had the same effect when I was getting ESI shots even tho they said it was not the same type of steroids they still effected me bad. "
View More Posts Ignore
Reply #7 - 03/25/11  12:01pm
" the whole idea of the long lasting is to keep your pain at bay, so you wont need the short acting but it's there if pain becomes to high. If you find yourself taking a lot of fast acting, then they need to adjust your extended release, this is something you defiantly need to talk to your Doctor about. "
View More Posts Ignore
Reply #8 - 03/25/11  12:51pm
" Dear Fed up, i also have problems with morphine. It causes me to have anxiety which is out of control sometimes. The stronger it is the worse it is. You need to talk to your doctor. "
View More Posts Ignore
Reply #9 - 03/25/11  1:53pm
" I believe that Nurseliberty, Mary and all of the others gave you some great advice. It is common to be on two types of medications, one for extended release, and one for break through or peak pain, that happens when we do too much, or the weather is bad, etc.

If this combination is not working for you, you need to talk to your Doctor ASAP! You deserve pain relief and you need to talk to him so he can help you out, and if he doesn't, take your records and find a new pain management Doctor that will listen to you.

Take care, "
View More Posts Ignore
Reply #10 - 03/25/11  5:08pm
" The reason is for break through pain, which, IMO, is not a good approach for chronic pain (but OK for acute). "

First | Previous | Page: 1 2 3 4 5 6 7 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web